MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF STRAIGHT EXCHANGE SUPPORT WIRE GUIDE; HAP WIRE GUIDE

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF STRAIGHT EXCHANGE SUPPORT WIRE GUIDE; HAP WIRE GUIDE
Model Number G31453
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: wire guide broken during operation.Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Manufacturer ref# (b)(4).(b)(4).Summary of investigational findings: the wire guide was returned inside the wire guide holder.The safety wire had fractured and consequently the coiled portion had severely elongated to 21,5cm - according to specifications it must be only 15cm.The safety wire exited from the coils and a microscopic investigation clearly revealed it was straightened prior to fractured.Calibrated tooling found the diameter of the safety wire was 0.1505, which is according to specifications, stating 0.15+/- 0.01.The safety wire had fractured next to the tip welding, but a remnant was noted inside the welding, thus indicating the welding of safety wire and coils being according to specifications.Only very limited information was provided and therefore the exact reason for the wire guide to fracture cannot be determined.However, it was reported that resistance was encountered during removal and said resistance combined with the investigation findings suggest the wire was exposed to manipulation beyond its intended design during the procedure.No evidence to suggest that this wire guide was not manufactured to specifications and nothing indicates that it did not perform as intended.Cook medical will continue to monitor for similar events.

Brand Name
LUNDERQUIST EXTRA-STIFF STRAIGHT EXCHANGE SUPPORT WIRE GUIDE
Common Device Name
HAP WIRE GUIDE
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key7094761
Report Number3002808486-2017-02353
Device Sequence Number1495529
Product Code DQX
UDI-Device Identifier00827002314535
UDI-Public(01)00827002314535(17)220912(10)E3627979
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061670
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31453
Device Catalogue NumberTSMG-35-260-LES
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date11/15/2017
Device Age2 MO
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1